Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 77, NWS Atlanta, GA

April 6, 2025Dade County, Walker County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 6, 2025, 2:49 AM EDT for Dade County, Walker County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2025, 2:49 AM EDT (06:49 UTC)
Expired
Apr 6, 2025, 3:30 AM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WUUS52 KFFC 060649
SVRFFC
GAC083-295-060730-
/O.NEW.KFFC.SV.W.0077.250406T0649Z-250406T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
249 AM EDT Sun Apr 6 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Walker County in northwestern Georgia...
  Dade County in northwestern Georgia...

* Until 330 AM EDT.

* At 249 AM EDT, severe thunderstorms were located along a line
  extending from Hooker to Stevenson to Langston, moving southeast at
  40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Naomi, Rising Fawn, Noble, La Fayette, Cole City, Stephensville,
  Linwood, Lafayette, New England, Morganville, Trenton, Hooker,
  Cloudland Canyon State Park, Cooper Heights, Wildwood, Chickamauga,
  and Chattanooga Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3498 8543 3474 8516 3472 8517 3472 8514
      3470 8512 3459 8541 3459 8553 3498 8560
TIME...MOT...LOC 0649Z 307DEG 35KT 3500 8545 3484 8583 3457 8609 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:49 AM EDT, 0 minutes earlier.

Area forecast discussion, Apr 6, 2:49 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
249 AM EDT Sun Apr 6 2025

...New 06Z Aviation Discussion...

.SHORT TERM...
(This evening through Sunday)
Issued at 348 PM EDT Sat Apr 5 2025

Key Messages:

  - Near record or record warmth continues this afternoon. Record highs
    are a bit warmer at most locations than those for yesterday,
    so may not quite get there.

  - Cold front will bring storms to the area tomorrow. A Slight
    Risk (level 2 of 5) is in effect for north and parts of west
    central Georgia. Primary concerns are damaging winds and a
    quick spin up tornado or two.

  - A Flood Watch is in effect for portions of north and west
    central Georgia from 8 am to Sunday to 8pm Monday. Rainfall of
    2-4" with isolated amounts up to 5" will be possible. A Slight
    Risk (Level 2 of 4) is in effect for flash flood potential.

 Forecast:

Today is, all things considered, a relatively quiet day. Afternoon
cumulus field has taken off with the boundary layer mixing happening
across the CWA. Morning sounding showed capping inversion aloft
between 700mb and 850mb with a very warm upper level temperature
profile above that. Not expecting any storms to be able to get
going today given the profiles in place. With plenty of sunshine
peaking through the cu field, afternoon temperatures are off to
the races getting well into the 80s across basically the entire
state outside some elevated locations. Temps should top out in the
mid to upper 80s, with a few 90s possible in especially east
central Georgia. This will bring us knocking on the door of a few
daily high temperature records, but these are a bit higher than
yesterday and we may not quite reach them at our climate sites.
Still, it's plenty warm out there.

Tonight will finally see the upper level system that has been
torturing the middle of the country with repeated rounds of severe
weather and flooding rainfall begin to progress to the east. Aloft,
system is finally getting pushed by a rossby wave break to the north
and system pushing into the west coast going into Sunday. At the
surface, an ongoing line of convection overnight is expected to
approach NW GA by the morning hours. Models vary on the exact
timing, but cold pool driven line pushes in and then stalls in and
around the metro on most 12Z hires models. Rain and storms set up
across the state for most of the day, before slowly pushing to the
east overnight as the upper level forcing catches up to the line and
swings the actual front through. This brings two threats - severe
weather and flooding.

For the severe weather - the good news on this front is that the
limiting factor appears to be the instability, despite having the
system pushing through during what would be peak daytime heating.
Probability of seeing greater than 500 J/kg of instability is 50% or
greater generally along and south of I-20. Any probabilities of
greater than 1000 J/kg are limited to only west central Georgia.
This is in part because trough approaching the area has strong
positive tilt, keeping upper levels quite warm. Instability will be
difficult to achieve even in the afternoon heating, and ongoing
convective blow off may limit daytime heating near the slowly moving
line of storms. Low level jet does show some strength however, and
shear profiles will permit for some rotation with the strongest
updrafts. Some damaging wind segments will be possible, and QLCS or
even transient supercell structures may be able to form, bringing a
small tornado threat with it.

For the flooding - concerns are growing here. 12Z suite of HREF
paints quite the stripe of rainfall right along the I-85 corridor as
nearly all the convective guidance stalls the initial convective
push right over that area. This leads to repeated rounds of heavy
rainfall as new storms are able to form along the outflow
boundary/cold pool left in place from the morning to early
afternoon, which continues into the overnight hours. HREF LPMM
highlights this as well, showing areas along the same corridor
with greater than 4", and widespread 2-4". This is in line with
90th percentile showing widespread 4-5" across much of metro
Atlanta. This amount of rainfall will definitely lead to flooding
and flash flooding concerns if it does come to fruition. Some
potential "failure modes" (in other words, ways in which the flood
threat doesn't pan out) could be if the stall doesn't end up
happening, or if it happens in a different location, such as much
further south past the fall line where soils can take a lot more
rain. All that said, a Flood Watch has been issued for this
potential threat across portions of north Georgia and west
Georgia. Rain may continue well into the night and Sunday and even
into Monday, which is covered below.

Lusk

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 348 PM EDT Sat Apr 5 2025

Key Messages:

  -Flooding concerns across portions of north-central GA on
   Monday as a result of a slow-moving/stalled frontal system

  -Cooler temperatures return through mid-week and frost development
   will need to be monitored particularly on Wednesday morning

  -Temperatures moderate late in the week and another chance of
   rain will be possible between Thursday and Friday

Forecast:

Periods of heavy rainfall, lingering flooding, and thunderstorms
will likely be ongoing at the start of the long term period (Monday)
as a slow-moving (likely stalled cold front) will be present over
parts of North and Central GA. Strong southerly to southwesterly
flow will be pumping additional moisture in an already moist
environment. Forecast PWs will be on the order of 1.3 to 1.8 inches
for much of Central Georgia. The progression of this system has
trended slower with this forecast update and as a result many of the
hi-res guidance are painting slightly higher forecast rain totals --
particularly over portions of west-central and north-central GA.
It's not until a shortwave swinging through the Midwest and Ohio
Valley that pushes the frontal system completely through our area
Monday night into Tuesday. Up until that point, the combined effects
of the stalled boundary and moisture being pumped into the region by
S/SW flow will continue to result in a flooding threat for parts of
north-central GA on Monday. Any risk for flash flooding may linger
early in the day on Monday at which point (if not already) things
will transition to more of a river flood threat as rivers will begin
to respond to heavy rainfall. As we know, any training (persistence)
of storms over a particular area is likely to cause problems
particularly for low-lying, poor drainage and/or urban areas. Given
these signals a Flood Watch was issued with this forecast package
and will be in effect through Monday evening. Adjustments to the
watch (expansions, etc.) will be considered as we continue to get
more data. Stay tuned...

There is also a secondary severe risk on Monday primarily during the
afternoon/early evening. SPC still paints a Marginal Risk (1/5) for
portions of our far southeast on Monday. If storms are able to get
going -- ample moisture ahead of the stalled front, frontal forcing,
and decent deep layer shear will support an isolated damaging wind
gust threat. The primary limiting factor will be the extent of cloud
cover and the impact that has to available instability.

Notably cooler conditions will be felt behind the cold front as a
result of high pressure and quasi zonal flow in the mid levels.
Forecast highs will be in the 60s with overnight lows dropping back
down into the low 40s to 30s through Wednesday. Potential for frost
will need to be monitored particularly Tuesday night/Wednesday
morning given strong radiational cooling (light winds + mostly clear
skies).

We may get another shot of rain and a few thunderstorms later in the
week -- between Thursday and Friday -- as a 500mb shortwave dives
southward through the Plains. Temperatures mid to late week will be
more seasonal with forecast highs in the 60s/70s and forecast lows
in the 40s/50s.

07

&&

.AVIATION...
(06Z TAFS)
Issued at 237 AM EDT Sun Apr 6 2025
Increasing clouds, showers and thunderstorms, and gusty winds this
TAF period. Already beginning to see some gusty SW winds ahead of
the incoming frontal boundary. Will see showers and thunderstorms
move into the ATL area TAF sites between 16z to 19z and continue
through the end of the TAF set. Winds will stay out of the SW with
speeds increasing into the 10-14kt range with gust to 25kt this
afternoon and evening. Will see VSBYs diminish into the MVFR range
with the SHRA/TSRA also. Ceilings are VFR now but will get down
into the MVFR range around sunrise and may see some IFR levels in
and around any stronger storms.

//ATL Confidence...06Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          82  59  66  42 /  70  90  70  10
Atlanta         80  57  63  44 /  80 100  60   0
Blairsville     71  53  61  35 /  90  90  50   0
Cartersville    78  53  63  39 /  90  80  30   0
Columbus        84  58  66  43 /  70  90  70   0
Gainesville     78  58  64  43 /  90  90  60   0
Macon           86  61  69  44 /  40  80  80  20
Rome            76  53  61  39 / 100  70  20   0
Peachtree City  81  56  64  41 /  80 100  60   0
Vidalia         89  69  79  49 /   0  20 100  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 8 AM EDT this morning through Monday evening
for GAZ001>005-007-011>014-019>023-025-030>037-041>050-052>060-
066>071-078-079-089-090.

&&

SHORT TERM...Lusk
LONG TERM....07
AVIATION...01
Hazardous weather outlook, Apr 5, 10:05 PM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1005 PM EDT Sat Apr 5 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1005 PM EDT Sat Apr 5 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms are expected to spread into north and central
Georgia on Sunday and continue through Monday morning. Some
storms may become strong to severe, capable of producing damaging
winds, locally heavy rainfall, and frequent lightning. A brief
tornado also cannot be ruled out.

A Flood Watch will be in effect from Sunday morning through Monday
evening as a result of periods of heavy rainfall and the potential
for flash flooding.

Frost and freeze concerns may develop across portions of north
Georgia Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather/flooding through the web by
going to weather.gov/atlanta. Please relay any information about
observed severe weather to the NWS while following all local and
state guidelines.

In the hours before

Special weather statement, Apr 6, 2:27 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 AM EDT Sun Apr 6 2025

GAZ001-002-060700-
Walker GA-Dade GA-
227 AM EDT Sun Apr 6 2025

...Strong thunderstorms will impact portions of north central Walker
and northern Dade Counties through 300 AM EDT...

At 227 AM EDT, a line of strong thunderstorms was along a line
extending from Cartwright to Jasper to near Bass, and moving east at
35 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Fairview, Stephensville, Lookout Mountain, Chattanooga Valley,
Chattanooga  Valley, New England, Morganville, Trenton, Hooker, Cole
City, Wildwood, and Lakeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3498 8526 3497 8527 3493 8529 3484 8558
      3498 8560
TIME...MOT...LOC 0627Z 282DEG 30KT 3526 8548 3506 8564 3490 8598

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:27 AM EDTSpecial Weather StatementFFCDade33 min
Apr 6, 3:18 AM EDTSpecial Weather StatementFFCCatoosa, Whitfield27 min
Apr 6, 3:31 AM EDTSpecial Weather StatementFFCChattooga, Walker29 min
Apr 6, 3:57 AM EDTSpecial Weather StatementFFCMurray33 min
Apr 6, 4:01 AM EDTSpecial Weather StatementFFCChattooga29 min
Apr 6, 4:15 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray30 min
Apr 6, 4:30 AM EDTSpecial Weather StatementFFCFloyd, Gordon30 min
Apr 6, 4:31 AM EDTSpecial Weather StatementFFCFloyd, Gordon29 min
Apr 6, 4:44 AM EDTSpecial Weather StatementFFCFannin31 min
Apr 6, 4:57 AM EDTSpecial Weather StatementFFCGilmer33 min
Apr 6, 5:15 AM EDTSpecial Weather StatementFFCDawson, Lumpkin, Towns, Union30 min
Apr 6, 6:18 AM EDTSpecial Weather StatementFFCLumpkin27 min
Apr 6, 11:54 AM EDTSpecial Weather StatementFFCHeard36 min
Apr 6, 12:07 PM EDTSpecial Weather StatementFFCDouglas38 min
Apr 6, 12:28 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Fayette, Heard, Meriwether, Troup47 min
Apr 6, 12:39 PM EDTSevere Thunderstorm WarningFFCCarroll, Cobb, Douglas, Fulton, Paulding36 min
Apr 6, 12:58 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fayette, Fulton, Henry, Rockdale and 1 more47 min
Apr 6, 1:40 PM EDTSpecial Weather StatementFFCButts, Henry, Newton50 min
Apr 6, 1:45 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale45 min
Apr 6, 2:17 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup43 min
Apr 6, 2:46 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup44 min
Apr 6, 3:01 PM EDTSpecial Weather StatementFFCHarris44 min
Apr 6, 3:03 PM EDTRiver Flood WarningFFCDade28 hr
Apr 6, 3:16 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Muscogee, Talbot, Troup44 min
Apr 6, 3:31 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether, Pike, Spalding44 min
Apr 6, 3:38 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot52 min
Apr 6, 3:58 PM EDTTornado WarningFFCHarris, Muscogee, Talbot47 min
Apr 6, 4:07 PM EDTSpecial Weather StatementFFCHenry, Lamar, Spalding38 min
Apr 6, 4:21 PM EDTSevere Thunderstorm WarningFFCCrawford, Marion, Talbot, Taylor, Upson39 min
Apr 6, 4:29 PM EDTSpecial Weather StatementFFCButts, Jasper46 min
Apr 6, 4:44 PM EDTSpecial Weather StatementFFCMuscogee61 min
Apr 6, 4:47 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Lamar, Monroe, Upson43 min
Apr 6, 5:02 PM EDTSpecial Weather StatementFFCJasper, Morgan, Putnam43 min
Apr 6, 5:13 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Peach, Twiggs32 min
Apr 6, 5:30 PM EDTSevere Thunderstorm WarningFFCBibb, Jones15 min
Apr 6, 5:36 PM EDTSpecial Weather StatementFFCGreene, Putnam39 min
Apr 6, 5:38 PM EDTTornado WarningFFCBibb, Twiggs52 min
Apr 6, 5:45 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Houston, Jones, Peach, Twiggs and 1 more45 min
Apr 6, 6:08 PM EDTTornado WarningFFCBaldwin, Washington, Wilkinson21 min
Apr 6, 6:12 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes48 min
Apr 6, 6:17 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Laurens, Twiggs, Washington, Wilkinson43 min
Apr 6, 6:19 PM EDTRiver Flood WarningFFCForsyth, Fulton36 hr
Apr 6, 6:59 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington, Wilkinson61 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.